Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 26, 2008, 11:06 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 11:06 AM MST (18:06 UTC)
- Expired
- Jan 26, 2008, 3:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 261806 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1106 AM MST SAT JAN 26 2008 ...STRONG WEST WINDS WILL CONTINUE IN PLATTE COUNTY UNTIL MID AFTERNOON... .A HIGH WIND WARNING IS IN EFFECT UNTIL 3 PM FOR PLATTE COUNTY. THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT FOR THE MOUNTAINS AND NORTHERN CARBON COUNTY WAS ALLOWED TO EXPIRE. WYZ067-262200- /O.EXP.KCYS.HW.W.0009.000000T0000Z-080126T1800Z/ /O.NEW.KCYS.HW.W.0010.080126T1806Z-080126T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1106 AM MST SAT JAN 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE TO BE VERY STRONG OVER THE SOUTHERN HALF OF PLATTE COUNTY...INCLUDING CHUGWATER AND WHEATLAND... THROUGH THIS MORNING. THE WINDS DURING THAT TIME WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. THE WINDS WILL GRADUALLY DIMINISH OVER THE AREA THIS AFTERNOON. TRAVEL WILL BE HAZARDOUS IN THE WARNING AREA WITH THE STRONG WINDS. THIS WILL ESPECIALLY BE THE CASE FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WYZ062>064-066-261915- /O.EXP.KCYS.HW.W.0009.000000T0000Z-080126T1800Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK 1106 AM MST SAT JAN 26 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE GRADUALLY DECREASED THIS MORNING. FOR THIS REASON...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE HIGH WIND WARNING TO EXPIRE. $$ JR
1 follow-up statement
000 WWUS75 KCYS 262214 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MST SAT JAN 26 2008 ...STRONG SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY IN CARBON AND ALBANY COUNTIES. .THE HIGH WIND WARNING THAT HAD BEEN IN EFFECT FOR PLATTE COUNTY WAS ALLOWED TO EXPIRE. A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH SUNDAY FOR CARBON AND ALBANY COUNTIES. WYZ067-262315- /O.EXP.KCYS.HW.W.0010.000000T0000Z-080126T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 314 PM MST SAT JAN 26 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE GRADUALLY DECREASED THIS AFTERNOON. AS A RESULT...THE NATIONAL WEATHER SERVICE ALLOWED THE HIGH WIND WARNING TO EXPIRE. $$ WYZ061>063-065-270900- /O.NEW.KCYS.HW.A.0007.080127T0900Z-080128T0000Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE 314 PM MST SAT JAN 26 2008 ...HIGH WIND WATCH IN EFFECT FROM 2 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 2 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE IN CARBON AND ALBANY COUNTIES TONIGHT AND CONTINUE THROUGH SUNDAY. SUSTAINED WINDS OF 30 TO 45 MPH GUSTING TO 60 MPH WILL BE POSSIBLE. IN THE MOUNTAINS... SUSTAINED WINDS OF 40 TO 55 MPH GUSTING TO 70 MPH WILL BE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 26, 3:16 AM MST, 7 hours 50 minutes earlier.
Area forecast discussion, Jan 26, 3:16 AM MST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
316 AM MST SAT JAN 26 2008
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
STRONG WINDS HAVE CONTINUED OVER ALONG AND WEST OF INTERSTATE 25
SINCE THE LATE EVENING. IN GENERAL...WIND SPEEDS HAVE DIMINISHED
SLIGHTLY SINCE 08Z IN THAT AREA BUT WERE STILL OVER 50 MPH AS OF
10Z. HEIGHTS ALOFT BUILD OVER THE ROCKIES DURING THE DAY...WHICH
SHOULD ALLOW THE WINDS TO DIMINISH BELOW HIGH WIND CRITERIA
VALUES BY MIDDAY. AT THIS TIME WILL CONTINUE THE HIGH WIND
WARNING AND ADD A PORTION OF LARAMIE COUNTY WHERE KWIT HAS BEEN
GUSTING AROUND 60 MPH. THE WINDS WERE CAUSING QUITE A BIT OF
BLOWING AND DRIFTING SNOW OVER CARBON COUNTY AND MANY ROADS IN
THAT PART OF THE CWA REMAIN CLOSED AS OF 10Z. OROGRAPHIC LIGHT
SNOW WAS ALSO PERSISTING OVER AND WEST OF THE SNOWY RANGE...
INCLUDING KSAA. AS THE HEIGHTS ALOFT RISE OVER THE REGION TODAY
THE TEMPERATURES WILL RISE TO ABOVE NORMAL VALUES ALONG WITH THE
DECREASE IN WINDS IN THE WYOMING PART OF THE CWA. THE OROGRAPHIC
SNOW WILL ALSO TAPER OFF AND END THIS AFTERNOON AND EARLY EVENING.
THE RIDGE AXIS ALOFT WILL BE OVER THE CWA AROUND 06Z SUNDAY AND
THEN MOVES RAPIDLY EAST OVER THE PLAINS. FAST SOUTHWEST WIND
FLOW ALOFT WILL THEN BE OVER THE CWA SUNDAY AND SUNDAY NIGHT WITH
MOISTURE INCREASING. WILL CONTINUE THE IDEA OF SPREADING CLOUDS
OVER THE CWA DURING THAT TIME AS WELL AS INCREASING POPS MAINLY OVER
AND WEST OF THE LARAMIE RANGE. SNOWFALL AMOUNTS SUNDAY NIGHT IN
THE SNOWY RANGE COULD BE IN THE 3 TO 6 INCH RANGE. WINDS IN THE
SOUTHWEST WIND FAVORED AREAS WILL ALSO INCREASE AS EARLY AS LATE
TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL LIKELY
REACH HIGH WIND CRITERIA OVER AND NEAR THE MOUNTAINS LATE TONIGHT
THROUGH SUNDAY NIGHT. SINCE A HIGH WIND WARNING ALREADY EXISTS
FOR THAT AREA TIL 18Z...WILL HOLS OFF ON THE ISSUANCE OF A WATCH
AT THIS TIME. TO THE EAST OF THE LARAMIE RANGE ON SUNDAY THE
HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL VALUES AS THE 700 MB
TEMPERATURES WILL BE AROUND 0C.
.LONG TERM...MONDAY THROUGH FRIDAY...
A LARGE AMPLITUDE UPPER TROUGH WILL MOVE ACROSS THE CWA MON WITH THE
ASSOCIATED COLD FRONT MOVING ACROSS THE AREA IN THE AFTERNOON. VERY
WINDY CONDITIONS WILL OCCUR WITH THIS SYSTEM ALONG WITH A CHANCE OF
SNOW ACROSS THE WEST AND NORTH PORTIONS OF THE CWA. ON
TUES...MAINLY DRY CONDITIONS WILL PREVAIL AS THE FLOW ALOFT BECOMES
NW IN RESPONSE TO THE UPPER TROUGH MOVING TO THE EAST AND AN UPPER
RIDGE APPROACHING FROM THE WEST. WILL KEEP A CHANCE OF SNOW IN FOR
THE MOUNTAINS DUE TO OROGRAPHIC EFFECTS. FOR WED...A WEAK UPPER
TROUGH WILL MOVE ACROSS THE AREA WITH MOIST UPSLOPE FLOW AT THE
SURFACE...RESULTING IN A SLIGHT CHANCE OF SNOW FOR THE FORECAST
AREA. ON THUR...N FLOW WILL BECOME W AS A NARROW UPPER RIDGE MOVES
ACROSS THE CWA. A LEE TROUGH WILL SET UP AT THE SURFACE...LEADING
TO WINDY AND DRY CONDITIONS ACROSS THE AREA. FOR FRI...WILL KEEP A
SLIGHT CHANCE OF SNOW IN THE FORECAST FOR AREAS WEST OF THE LARAMIE
RANGE DUE TO DISTURBANCES MOVING INTO THIS AREA. HIGH TEMPERATURES
WILL BE AROUND NORMAL MON...AND 5 TO 10 DEGREES BELOW NORMAL FOR
TUES THRU FRI.
&&
.AVIATION...
MVFR CEILING AND VISIBILITIES IN LIGHT SNOW AND BLOWING SNOW WILL
CONTINUE THROUGH MID MORNING OVER AND WEST OF THE SNOWY RANGE. THIS
INCLUDES THE AIRPORTS AT KRWL AND KSAA. THE SNOWY RANGE WILL BE
OBSCURED DURING THAT TIME. OTHERWISE...STRONG WINDS THROUGH 18Z OVER
AND WEST OF INTERSTATE 25 WILL PRODUCE TURBULENT CONDITIONS BELOW
10000 FEET MSL. CLOUDS WILL INCREASE AND LOWER OVER THE CWA BY
SUNDAY NIGHT WITH MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN
OBSCUREMENT MAINLLY OVER AND WEST OF THE SNOWY RANGE. SOUTHWEST
WINDS WILL ALSO INCREASE SUNDAY AND CONTINUE FOR SUNDAY NIGHT AS
SURFACE PRESSURE GRADIENTS TIGHTEN AND THE 300 MB JET MOVES OVER
THE CWA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING TIL 11 AM TODAY FOR PARTS OF SOUTHEAST
WYOMING. ZONES 62..63..64..66..67.
NE...NONE.
&&
WEILAND/KMDHazardous weather outlook, Jan 26, 5:16 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MST SAT JAN 26 2008 NEZ001>003-019>021-054-055-WYZ059>061-065-068>070-271230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-LARAMIE VALLEY-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 516 AM MST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ062>064-066-067-271230- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- 516 AM MST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR TODAY. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUST TO 60 MPH AT THE LOWER ELEVATIONS. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 40 TO 55 MPH WITH GUSTS TO 70 MPH IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE EXPECTED TO OCCUR AGAIN SUNDAY AND SUNDAY NIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH AT THE LOWER ELEVATIONS AND GUSTS TO 70 MPH IN THE MOUNTAINS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 26, 8:53 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
853 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M68 MPH PLATTE WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 26, 9:24 AM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HIGH SUST WINDS 10 SSW BORDEAUX 41.82N 105.04W
01/26/2008 M50 MPH PLATTE WY MESONET
&&
DDEALLocal storm report, Jan 26, 10:09 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/26/2008 M62 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 44 MPH.
0110 AM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/26/2008 M68 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH.
0220 AM NON-TSTM WND GST WHITAKER 41.41N 104.87W
01/26/2008 M63 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 50 MPH.
&&
DDEALLocal storm report, Jan 26, 10:22 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M60 MPH PLATTE WY DEPT OF HIGHWAYS
1005 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M61 MPH PLATTE WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 26, 10:41 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M62 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH.
1025 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M62 MPH PLATTE WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 26, 10:41 AM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1041 AM MST SAT JAN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M62 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 48 MPH.
1025 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M62 MPH PLATTE WY DEPT OF HIGHWAYS
1045 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M65 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 47 MPH.
1055 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M66 MPH PLATTE WY DEPT OF HIGHWAYS
1105 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/26/2008 M62 MPH PLATTE WY DEPT OF HIGHWAYS
CORRECTED 1015 AM ENTRY
&&
DDEAL/JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:14 PM MST | High Wind Watch | CYS | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.